MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was used in the lower esophagus during a balloon dilatation procedure to treat achalasia performed on an unknown date.During the procedure, when the device was used, the gauge failed to reach 20 psi even when attempting to inflate to the maximum pressure of 20psi.The procedure was completed with the original device.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of device gauge reading inaccurate.
 
Additional Manufacturer Narrative
B3: approximated based on the date the manufacturer became aware of the event.H6: imdrf device code a0902 captures the reportable investigation result of gauge reading inaccurate.H11: (investigation results): the returned pneumatic inflator was analyzed, and a visual evaluation noted that the gauge indicator was pointing below zero.Functional test was performed, and the device was able to inflate the balloon and maintain inflation, however, the indicator remained below zero.No other problems with the device were noted.The product analysis revealed that the gauge indicator was pointing below zero.The device was able to inflate a balloon and maintain inflation.However, the indicator was not giving an accurate reading and did not point at zero prior to inflation.Upon disassembling the handle, it was observed that the spring shifted from its position which caused the problem.The device was fixed, and the inflator was able to inflate the ballon and give an accurate reading while maintaining inflation.Based on all gathered information, the most probable root cause is cause traced to component failure.

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24024248
Report Number3005099803-2026-00139
Device Sequence Number18787565
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public(01)08714729195450(11)250228(10)35961924
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue NumberM00553200
Device Lot Number0035961924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown